Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 14, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Apr 3, 2014, 3:39 AM CDT for 4 counties in Oklahoma; 7 counties in Texas. It took effect at Apr 3, 2014, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2014, 3:39 AM CDT (08:39 UTC)
- In effect from
- Apr 3, 2014, 1:00 PM CDT
- Expired
- Apr 3, 2014, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Greer County, OK, Harmon County, OK, Jackson County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 41 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2297 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
693 WWUS74 KOUN 030839 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 339 AM CDT THU APR 3 2014 OKZ033-034-036-037-TXZ083>089-040000- /O.NEW.KOUN.WI.Y.0014.140403T1800Z-140404T0000Z/ HARMON-GREER-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...HOLLIS...MANGUM...ALTUS...FREDERICK... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY 339 AM CDT THU APR 3 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * TIMING: WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. * WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH WIND GUSTS UP TO 45 MPH DURING THE AFTERNOON. WINDS WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON INTO EARLY THIS EVENING. * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. STRONG WINDS WILL ALSO CAUSE ANY FIRES THAT OCCUR TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
2 follow-up statements
287 WWUS74 KOUN 031556 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1056 AM CDT THU APR 3 2014 OKZ033-034-036-037-TXZ083>089-040000- /O.CON.KOUN.WI.Y.0014.140403T1800Z-140404T0000Z/ HARMON-GREER-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...HOLLIS...MANGUM...ALTUS...FREDERICK... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY 1056 AM CDT THU APR 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. * TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. * WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED... WITH WIND GUSTS UP TO 45 MPH DURING THE AFTERNOON. WINDS WILL SHIFT TO THE NORTHWEST LATER THIS AFTERNOON INTO EARLY THIS EVENING. * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS WILL ALSO CAUSE ANY FIRES THAT OCCUR TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
620 WWUS74 KOUN 040023 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 723 PM CDT THU APR 3 2014 OKZ033-034-036-037-TXZ083-085-086-040600- /O.EXP.KOUN.WI.Y.0014.000000T0000Z-140404T0000Z/ /O.NEW.KOUN.WI.Y.0015.140404T0100Z-140404T0600Z/ HARMON-GREER-JACKSON-TILLMAN-HARDEMAN-WILBARGER-WICHITA- INCLUDING THE CITIES OF...HOLLIS...MANGUM...ALTUS...FREDERICK... QUANAH...CHILLICOTHE...VERNON...WICHITA FALLS 723 PM CDT THU APR 3 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... * TIMING: THIS EVENING. * WINDS: NORTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS: TRAVEL DIFFICULT ESPECIALLY ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ TXZ084-087>089-040130- /O.EXP.KOUN.WI.Y.0014.000000T0000Z-140404T0000Z/ FOARD-KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...CROWELL...MUNDAY...KNOX CITY... SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY 723 PM CDT THU APR 3 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... * TIMING: THIS EVENING. * WINDS: NORTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS: TRAVEL DIFFICULT ESPECIALLY ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. $$ OKZ014-016-021>023-027-035-038-039-044>046-050-TXZ090-040600- /O.NEW.KOUN.WI.Y.0015.140404T0100Z-140404T0600Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-GRADY-KIOWA-COMANCHE- STEPHENS-COTTON-JEFFERSON-CARTER-LOVE-CLAY- INCLUDING THE CITIES OF...CHEYENNE...WEATHERFORD...CLINTON... ELK CITY...SAYRE...CORDELL...ANADARKO...CHICKASHA...HOBART... LAWTON...DUNCAN...WALTERS...WAURIKA...ARDMORE...MARIETTA... HENRIETTA 723 PM CDT THU APR 3 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... * TIMING: THIS EVENING. * WINDS: NORTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS: TRAVEL DIFFICULT ESPECIALLY ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 2, 11:58 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 2, 11:58 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1158 PM CDT WED APR 2 2014
.DISCUSSION...
THE 06Z AVIATION DISCUSSION FOLLOWS....
&&
.AVIATION...
MODERATE S/SE WINDS WILL BE REPLACED BY SEVERAL WIND SHIFTS
TOMORROW AS A DRY LINE AND COLD FRONT SWEEP E THROUGH THE REGION.
PRECIPITATION IS UNLIKELY AT TAF SITES...BUT SCT TSRA MAY OCCUR IN
SE OK TOMORROW AFTERNOON. GULF STRATUS WILL AGAIN BE BROUGHT
N...AND MAY AFFECT SEVERAL OF OUR TAF SITES...MOST LIKELY NEAR AND
E OF I-35...BUT POSSIBLY KSPS AND KLAW. THE STRATUS SHOULD
DISSIPATE DURING THE MORNING. POST-FRONTAL STRATUS MAY AFFECT KWWR
AND KGAG...BUT IT LOOKS LIKE IT WILL ERODE AS IT EXPANDS
S...KEEPING THE S BORDER OF THE CLOUD DECK ROUGHLY STATIONARY NEAR
THE KS BORDER.
&&
.PREV DISCUSSION... /ISSUED 937 PM CDT WED APR 2 2014/
DISCUSSION...
AT MOST ISOLATED SHOWERS OR THUNDERSTORMS MAY OCCUR TONIGHT EAST
OF I-35. THE WARM FRONT IS INTO KS NOW WITH STORMS TO THE NORTH.
THE REST OF THE NIGHT IN OK SHOULD BE WINDS FROM THE SOUTH AND
STRATUS DEVELOPING/MOVING NORTH AND THE OPPOSING COLD FRONT THAT
IS ABOUT TO MOVE INTO NW OK. BY SUNRISE THE FRONT IS EXPECTED TO
BE THROUGH THE NORTHWEST 5 OR SO COUNTIES OF OK AND THE DRYLING
JUST MOVING INTO SW OK AS THE UPPER WAVE TRAVELS EAST. STRATUS AND
A A FEW SHOWERS IN SOUTHERN/CENTRAL OK WILL QUICKLY GIVE WAY TO
THE DRYLINE THEN THE COOLER AND DRIER AIR OF THE FRONT LATE
MORNING. THE FIRE WEATHER WATCH AND WARNING AREAS ARE STILL VALID.
ONCE FURTHER MODEL DATA ARRIVE A DECISION WILL BE MADE ON THE
WATCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 80 67 80 40 / 20 20 10 10
HOBART OK 85 59 76 37 / 20 0 0 0
WICHITA FALLS TX 85 68 82 41 / 20 20 0 10
GAGE OK 84 44 64 34 / 10 0 10 0
PONCA CITY OK 78 66 74 36 / 30 30 10 10
DURANT OK 82 68 86 44 / 20 30 40 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM TO 10 PM CDT THURSDAY FOR OKZ033>038-
044.
FIRE WEATHER WATCH FROM 11 AM CDT THURSDAY THROUGH THURSDAY
EVENING FOR OKZ021>023-027>029-039>041-045-046-050.
TX...RED FLAG WARNING FROM 11 AM TO 10 PM CDT THURSDAY FOR TXZ083>090.
&&
09/23/23Hazardous weather outlook, Apr 2, 8:35 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 835 PM CDT WED APR 2 2014 OKZ004>048-050>052-TXZ083>090-031000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 835 PM CDT WED APR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY .FIRE WEATHER... VERY HIGH TO EXTREME WILDFIRE POTENTIAL IS EXPECTED WEST OF A DRYLINE AND SOUTH OF A COLD FRONT ACROSS NORTH TEXAS AND SOUTHWEST OKLAHOMA THURSDAY AFTERNOON INTO EARLY EVENING BECAUSE OF WINDY ...WARM...AND DRY CONDITIONS. A RED FLAG WARNING IS EFFECTIVE FOR THESE AREAS. A FIRE WEATHER WATCH IS EFFECTIVE FOR CENTRAL AND SOUTH CENTRAL OKLAHOMA THURSDAY AFTERNOON FOR THE POSSIBILITY OF SIMILAR CONDITIONS. .THUNDERSTORMS... A FEW STRONG AND POSSIBLY SEVERE THUNDERSTORMS MAY FORM THURSDAY EAST OF HIGHWAY 377 WHEN A DRYLINE MOVES QUICKLY EAST. DAMAGING WINDS WOULD BE THE SEVERE HAZARD. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW WFO NORMAN ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:18 AM CDT | Special Weather Statement | OUN | Marshall | 42 min |
| Apr 3, 7:59 AM CDT | Special Weather Statement | OUN | Bryan | 46 min |
| Apr 3, 9:00 AM CDT | Special Weather Statement | OUN | Bryan | 45 min |
| Apr 3, 9:16 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 59 min |
| Apr 3, 4:49 PM CDT | Special Weather Statement | OUN | Hughes | 26 min |
| Apr 3, 6:18 PM CDT | Special Weather Statement | OUN | Hughes | 27 min |
| Apr 3, 6:41 PM CDT | Special Weather Statement | OUN | Coal | 49 min |
Nearby
Wind Advisories in Texas, 2014Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.